# SDR 2002FA0000317

- Difficulty date: February 25, 2002
- Submitted: February 25, 2002
- Operation: General aviation
- Aircraft: N355RZ
- Make and model: Mooney M20M
- Aircraft time: 399 hours
- Engine: Lyc TIO540AF1B
- Engine time: 399 hours
- Propeller: Mcauly B3D32C417
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Condition: Failed
- Location: Engine
- Part time: 399 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A REGULER OIL CHANGE INTERVAL. METAL CONTAMINATS WER NOTED IN THE FOLDS OF THE OIL FILTER. THEY APPEARED TO BE OF ALUMINUM. FURTHER INVESTIGATION INTO THE PICK UP SCREEN FOUND A LARGER AMOUNT OF DEBRIS. SIZE OF THE DEBRIS APPEARED TO BE AROUND 1/16 OF AN INCH IN SIZE. IN ACCORDANCE WITH TEXTRON LYCOMING SERVICE INSTRUCTION THE AIRCRAFT WAS GROUNDED. SAMPLEL FROM BOTH THE FILTER AND PICK UP SCREEN WERE PACKAGED SEPERATLY AND SENT TO TEXTRON LYCOMING IN THE SAME PACKAGE BUT SEPERATED. TEXTRON CALLED BACK AND SAID THE CONTENS OF THE SAMPLE WERE BEARING MATERIAL. AT THE SAME TIME AS THE OIL WAS DRAINED FROM THE ENGINE, A SAMPLE WAS TAKEN FOR ANALYSIS. THE OIL SAMPLE WAS SHIPPED TO AOA. THE OIL ANALYSIS CAME
